I have lumpy uneven lips four months after Juvederm ultra injections. Should I be worried for permanent disfigured lips? (photo)

I had one full syringe of juvederm ultra injected in my upper and bottom lip almost four months ago. i had minor bruising was my lips were very uneven and lumpy so the first couple days i did some massaging. my lips remained EXTREMELY swollen the first 2 weeks. After the swelling went down my lips returned to their normal size but remained lumpy/uneven looking mostly in my upper lip where most of the juvederm was injected. My lips still appear this way almost four months after the injection.

Doctor Answers 6

4 months after Juvederm lip injections with persistant lumps is not normal

I advise you to get the Juvederm dissolved with hyaluronidase. This should probably have been done sooner. It is possible that there is some scarring at this point and the lumps might not go all the way down. I prefer using cannulas for lip augmentation for less swelling, less downtime,  and more even injections (less bumps). 


Panama City Facial Plastic Surgeon
4.7 out of 5 stars 40 reviews

Lumpy lips

HI,

I recommend you go back to your treating physician. He/she can easily dissolve the lump with hyaluronidase, an enzyme that breaks down the hyaluronic acid. It may take a few visits to get it right, but it can  be done.  This  can happen  to any injector,even the best of injectors. Do not  wait any longer !

Cynthia Stolovitz, MD
Montreal Physician
5.0 out of 5 stars 4 reviews

Lip augmentation

I think that an evaluation in person is important. It could represent filler, granulomas, scar tissue, or hematomas.  Best to be seen in person.

Steven Wallach, MD
New York Plastic Surgeon
4.2 out of 5 stars 26 reviews

I have lumpy uneven lips four months after Juvederm ultra injections. Should I be worried for permanent disfigured lips?

Options: wait till Juvederm is metabolized in a few months, re inject to the valley areas between the lumps, inject hyalurondiase to dissolve lumps, have surgical excision of the lumps...  

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.6 out of 5 stars 171 reviews

I have lumpy uneven lips four months after Juvederm ultra injections. Should I be worried for permanent disfigured lips

Thank you for your question and pics.  I would recommend returning to your treating physcian for an evaluation.  Once swelling has resolved completely, you may need to have some adjustements.  Best of Luck

Allen Gabriel, MD, FACS
Portland Plastic Surgeon
5.0 out of 5 stars 156 reviews

Lumpy uneven lips.

Thank you for your question. It is best to return to your doctor and be assessed. It is not normal to continue to have swelling and lumps four months after injections. You may require hyaluronidase injections to dissolve the product.

All the best,  

Martin Jugenburg, MD
Toronto Plastic Surgeon
4.9 out of 5 stars 449 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.